MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 9MM HEIGHT CONVEX/LARGE-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 9MM HEIGHT CONVEX/LARGE-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Model Number 04.647.239S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient was implanted with one (1) zero-profile variable angle implant into c4-c5 using an insertion device.Upon impaction into the disc space, the plate separated from an unknown peek spacer during an anterior cervical fusion.The surgeon removed both components and the surgical tech reattached the plate to the spacer on the back table.The surgeon then attempted to implant the same device a second time.At first it seemed to be fine, but after implanting an unknown 16mm screw, the surgeon again discovered that the plate was not securely attached to the peek spacer.The surgeon removed the unknown screw, plate and the unknown peek spacer and requested another implant to be opened.The surgeon then implanted the new implant without issue.The procedure was completed successfully with a ten (10) minute surgical delay.No adverse consequence was reported.Concomitant devices reported: insertion device (part# 03.647.963, lot# unknown, quantity# 1), unknown screw (part# unknown, lot# unknown, quantity# unknown).This report is for one (1) zero-p va implant 9mm height convex/large-sterile this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: investigation flow: visual (appearance not as expected) visual inspection: visual inspection of the returned device performed at customer quality (cq) identified an implant assembly that fell apart.The device was received separated (metallic plate separate from peek material spacer).Therefore the received condition agrees with the reported condition and this complaint is confirmed.Additionally, there are areas of deformation on the peek spacer where it engages with the metallic plate."(b)(4) investigation photos" for visual evidence of post manufacturing deformation.The metallic plate component shows no damage or abnormalities.Document/specification review: the following drawings were reviewed during this investigation.-tabulated design drawing for zero-p va large assembly sizes 5-12 se_459618 revision c -tabulated design drawing for zero-p va large peek optima lt1 convex spacer component sizes 5-12 se_457940 revision c -tabulated design drawing for zero-p va plate component sizes 5-12 se_229160 revision i no product design issues or discrepancies were observed during this investigation.Dimensional inspection: a relevant dimensional inspection was not able to be performed at cq because of the post manufacturing damage to the peek spacer investigation photos" for visual evidence of post manufacturing deformation.Conclusion: a definitive root cause for the implant separating intra-operatively could not be determined based on the provided information.The most likely cause is excessive impaction force or resistance encountered causing the peek material component to deform and result in losing attachment to the metallic plate component.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: device history record review: lot part: 04.647.239s lot: l720748 manufacturing site: mezzovico release to warehouse date: 18 january 2018 expiry date: 01 january 2028 the device history record shows this lot of 8 pieces was processed through the normal manufacturing and inspection operations with no rework or non-conformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ZERO-P VA IMPLANT 9MM HEIGHT CONVEX/LARGE-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8027963
Report Number2939274-2018-54731
Device Sequence Number11159252
Product Code OVE
UDI-Device Identifier10705034751313
UDI-Public(01)10705034751313
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.239S
Device Catalogue Number04.647.239S
Device Lot NumberL720748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date12/10/2018
Patient Sequence Number1
Patient Age74 YR
Patient Weight151